MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959812
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Fistula (1862); Unspecified Infection (1930); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 02/23/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Attorney alleges that the patient was implanted with a bard/davol sepramesh ip (cat #5959812 and lot #huwi1169).It is alleged that on (b)(6) 2014, the patient was implanted with the product in the course of a ventral hernia repair surgery.It is alleged that further to the implantation with the product, the patient suffered the development of hernia recurrence, scar tissue, infection, fistula, bowel obstruction and chronic pain.It is alleged that on (b)(6) 2017, the patient underwent a corrective revision surgery.The patient underwent another corrective revision surgery on (b)(6) 2018.Attorney alleges that the patient has suffered injuries, losses, and damages resulting from numerous defects in the product that create an unreasonably high risk of injury with severe permanent adverse health consequences.It is alleged that the implantation and failure of the product has had a devastating impact on the patient, leaving with permanent injuries including scarring, disfigurement, and chronic pain.It is alleged that the patient's adverse reaction, complications, and further surgery directly and proximately resulted from the defective and dangerous condition of the product.It is alleged that injuries due to the implantation of the product have caused and continue to cause the patient's pain, suffering, loss of enjoyment of life, permanent physical disability, loss of physical, mental and emotional health.It is also alleged that the patient continues to undergo medical care and treatment.It is also alleged that the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, hernia recurrence, bowel obstruction, infection, fistula and subsequent surgical intervention.The instructions-for-use (ifu) supplied with the device lists hernia recurrence and fistula formation as possible complications.In regards to the infection, the warnings section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." a review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided, a supplemental emdr will be submitted.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key13358101
Report Number1213643-2022-90415
Device Sequence Number11923893
Product Code FTL
UDI-Device Identifier00801741031830
UDI-Public(01)00801741031830
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2014
Device Catalogue Number5959812
Device Lot NumberHUWI1169
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2022
Initial Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexMale